MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-3450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for idesign system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that customer was unable to capture a patient with the idesign and wanted to make sure this was not a training issue.Clinical went through steps at trying to get a capture on this patient.The fiducials were not clear and were distorted and was only able to see 2 fiducials for the most part, at times a partial 3rd.Customer tried capturing with lights on and off, with artificial tears and without and had them gaze beyond the target with counting.Customer took over 30 scans and was able to get 2 scans, but both were outside of the approved treatment range with over 6 diopters of cylinder.This patient has been being followed since last year.The patient was originally almost a plano and was treated for mono vision.They attempted a conventional treatment with the star excimer and wanted to induce -2.25 diopters of sphere to make this eye for near vision.The patient now is unable to be refracted and went from having 20/20 vision in the right eye to 20/100.The original surgery date was in (b)(6) of 2019.Clinical explained to doctor that there was nothing further in assisting in capturing patient's eye.Doctor was hoping for some outside of the box capturing to get scans for this patient however, this is a special, off label circumstance and doctor agreed.Clinical let doctor know there was no deviation from the training message that would give him a better chance at capturing the patient.Since the two scans they were able to get were outside of the approved treatment range, we agreed it would be best to refer them back to medical affairs for further guidance.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10870279
Report Number3006695864-2020-00502
Device Sequence Number19557174
Product Code HKO
UDI-Device Identifier05050474651432
UDI-Public(01)05050474651432
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0110-3450
Device Catalogue Number0110-3450
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR